Alert archive / Wisconsin / Special Weather Statements in 2016

Special Weather Statement, NWS Twin Cities, MN

June 25, 2016Polk County, Wisconsin

NWS Twin Cities, MN issued this special weather statement at Jun 25, 2016, 6:44 PM CDT for Polk County, Wisconsin. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 25, 2016, 6:44 PM CDT (23:44 UTC)
Expired
Jun 25, 2016, 7:15 PM CDT
In force
31 min
Issued by
NWS Twin Cities, MN

County Polk County, WI

The radar

The Minneapolis radar (KMPX), 129 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 11.7 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2016-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 952 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2016-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 180 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
952 J/kg
Mixed-layer CIN
-326 J/kg
Mixed-layer LCL
1116 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
180 m²/s²
0-3 km storm-relative helicity
216 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

869 
WWUS83 KMPX 252344
SPSMPX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
644 PM CDT SAT JUN 25 2016

WIZ014-015-260015-
POLK-BARRON-
644 PM CDT SAT JUN 25 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN BARRON AND POLK
COUNTIES...

AT 644 PM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM LEWIS TO NEAR NYE. MOVEMENT WAS EAST AT
40 MPH.

WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
AMERY...OSCEOLA...CUMBERLAND...ST. CROIX FALLS...FREDERIC...LUCK...
TURTLE LAKE...BALSAM LAKE...TAYLORS FALLS...CENTURIA...
MILLTOWN AND DRESSER.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 U.S. HIGHWAY 53 NEAR MILE MARKER 152.
 U.S. HIGHWAY 8 IN MINNESOTA NEAR MILE MARKER 22.
 U.S. HIGHWAY 61 NEAR MILE MARKER 165.

LAT...LON 4564 9215 4564 9177 4529 9196 4527 9270
      4565 9257 4565 9253 4572 9252 4572 9216
TIME...MOT...LOC 2344Z 267DEG 35KT 4570 9239 4537 9253 

$$

BORGHOFF

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jun 25, 6:30 PM CDT, 14 minutes earlier.

Area forecast discussion, Jun 25, 6:30 PM CDT, 14 minutes before
Area Forecast Discussion
National Weather Service Twin Cities/Chanhassen MN
630 PM CDT SAT JUN 25 2016

.SHORT TERM...(This evening through Sunday)
Issued at 236 PM CDT Sat Jun 25 2016

As of 1 pm, the cold front had moved near the SD/MN border, with
most of the thunderstorm activity holding off. A few storms had
developed near Red Wing around 1245 pm, however this is where wind
shear values are lower, and severe thunderstorms are not expected
in this area until late this afternoon along the cold front.

MLCAPE and effective shear parameters in western Minnesota are prime
for the development of severe thunderstorms. However, CIN values
have kept most of the thunderstorm activity at bay. This will change
in the next two hours as the CIN values lower near the cold front.
Although most of the CAMS have trended back an hour or two with
thunderstorm development in the west, this may be more of the models
having problems spinning up the storms too slowly. The atmosphere
remains very unstable for the consideration of all forms of severe
thunderstorm elements through the afternoon. By the early evening,
instability lowers but wind shear values increase. Therefore, the
severity may lower, but the overall coverage may increase.

Once the front moves through this evening, expect much calmer
conditions on Sunday, but a breezy west-northwest wind will
develop.

.LONG TERM...(Sunday night through Saturday)
Issued at 236 PM CDT Sat Jun 25 2016

A cooler and refreshing northwest flow will cover the forecast area
early next week as high pressure builds in from the Northern Plains.
Highs Monday and Tuesday will be in the lower to middle 70s.
Thereafter, an upper low will begin dropping south across Ontario.
This will bring back the threat for showers and isolated
thunderstorms from Thursday into Saturday. Confidence remains
highest for precipitation on Thursday. Rain amounts will likely be
less than a half inch. Highs for the balance of the workweek and
early part of the upcoming weekend will be in the middle to upper
70s.

&&

.AVIATION...(For the 00Z TAFS through 00Z Sunday evening)
Issued at 630 PM CDT Sat Jun 25 2016

A cold front is east of KAXN and KRWF early this evening and will
reach KEAU around 05z. Scattered SHRA/TSRA will occur around the
Twin Cities until 02z and until 03z and 05z at KRNH and KEAU
respectively. Strong southerly winds will continue ahead of the
front for an hour or two this evening due to large pressure falls
from the north metro the KDLH. Once the front is through, west
winds near 10 knots will prevail. Sunday will be a better aviation
day with clear to scattered conditions. The only fly-in-the-
ointment will be increasing west winds after 15z through 24Z.
Speeds from 15-20 kts sustained are likely with gusts around 25
knots. Gusts could reach 30 knots during the afternoon.

KMSP...

There is a threat for TSRA through 01z as a cold front in the west
metro moves slowly east. However, confidence is low on whether or
not the airfield will see a direct hit. Current radar trends shows
the cell in northern Scott county is weakening. The threat for
precipitation will be over by 03z along with a significant decline
in the wind. The only concern on Sunday is the increasing west
wind from late morning through the afternoon as described in the
general aviation discussion above.

/OUTLOOK FOR KMSP/

TUE...VFR. North wind 5 to 10 kts.
WED...VFR. Southwest wind 5 kts.
THU...VFR. Isolated SHRA/TSRA. Northwest wind 5 to 10 kts.

&&

.MPX Watches/Warnings/Advisories...
WI...None.
MN...None.
&&

SHORT TERM...JLT
LONG TERM...RAH
AVIATION...RAH
Hazardous weather outlook, Jun 25, 11:08 AM CDT, 7 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1108 AM CDT SAT JUN 25 2016

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
261615-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
1108 AM CDT SAT JUN 25 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA...
SOUTHEAST MINNESOTA...SOUTHWEST MINNESOTA...WEST CENTRAL
MINNESOTA...NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WILL DEVELOP ALONG A COLD FRONT MOVING ACROSS THE
AREA THIS AFTERNOON. SEVERE WEATHER... INCLUDING LARGE HAIL...
DAMAGING WIND GUSTS... AND A FEW TORNADOES... IS EXPECTED WITH
THE STRONGER STORMS THAT OCCUR. STORMS WILL MOVE WEST TO EAST
ACROSS THE AREA... FROM AROUND 3 PM TO 9 PM. HEAT INDICES NEAR 100
WILL IMPACT PORTIONS OF EAST CENTRAL AND SOUTH CENTRAL MINNESOTA
THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORM CHANCES WILL RETURN TO THE AREA WEDNESDAY NIGHT INTO
FRIDAY... BUT SEVERE WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS
AFTERNOON... AND INTO THE EVENING.

In the hours before

Local storm report, Jun 25, 6:14 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
614 PM CDT SAT JUN 25 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     TSTM WND DMG     ELK RIVER               45.33N 93.57W
06/25/2016                   SHERBURNE          MN   PUBLIC

            PICTURE OF A LARGE TREE DOWN IN ELK RIVER
            RECEIVED VIA SOCIAL MEDIA.

0450 PM     TSTM WND DMG     4 NNE SARTELL           45.67N 94.17W
06/25/2016                   BENTON             MN   LAW ENFORCEMENT

            A FEW TREES DOWN.

0400 PM     HAIL             MELROSE                 45.68N 94.81W
06/25/2016  M0.75 INCH       STEARNS            MN   AMATEUR RADIO

            .

0355 PM     TSTM WND DMG     LITTLE FALLS            45.98N 94.36W
06/25/2016                   MORRISON           MN   LAW ENFORCEMENT

            TREE TOPPLED ACROSS ROAD.

0341 PM     HAIL             1 W SWANVILLE           45.91N 94.65W
06/25/2016  M2.00 INCH       TODD               MN   STORM CHASER

            .

&&

NWS TWIN CITIES/CHANHASSEN MN
IRIS SYSTEM
Local storm report, Jun 25, 6:21 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
621 PM CDT SAT JUN 25 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     HAIL             1 SSE CAMBRIDGE         45.55N 93.22W
06/25/2016  M0.50 INCH       ISANTI             MN   STORM CHASER

            .

&&

NWS TWIN CITIES/CHANHASSEN MN
IRIS SYSTEM
Local storm report, Jun 25, 6:30 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
630 PM CDT SAT JUN 25 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     TSTM WND DMG     1 S CAMBRIDGE           45.55N 93.23W
06/25/2016                   ISANTI             MN   PUBLIC

            POWER OUT ACROSS PORTION OF CITY.

&&

NWS TWIN CITIES/CHANHASSEN MN
IRIS SYSTEM
Local storm report, Jun 25, 6:38 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
638 PM CDT SAT JUN 25 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     TSTM WND DMG     1 S CAMBRIDGE           45.55N 93.23W
06/25/2016                   ISANTI             MN   PUBLIC

            POWER OUT ACROSS PORTION OF CITY. NUMEROUS
            TREES DOWN ACROSS THE CITY.

&&

NWS TWIN CITIES/CHANHASSEN MN
IRIS SYSTEM
Local storm report, Jun 25, 6:40 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
640 PM CDT SAT JUN 25 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     TSTM WND DMG     ISANTI                  45.49N 93.25W
06/25/2016                   ISANTI             MN   LAW ENFORCEMENT

            MANY TREES DOWN ACROSS CITY.

&&

NWS TWIN CITIES/CHANHASSEN MN
IRIS SYSTEM
Special weather statement, Jun 25, 6:44 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
644 PM CDT SAT JUN 25 2016

WIZ014-015-260015-
POLK-BARRON-
644 PM CDT SAT JUN 25 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN BARRON AND POLK
COUNTIES...

AT 644 PM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM LEWIS TO NEAR NYE. MOVEMENT WAS EAST AT
40 MPH.

WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
AMERY...OSCEOLA...CUMBERLAND...ST. CROIX FALLS...FREDERIC...LUCK...
TURTLE LAKE...BALSAM LAKE...TAYLORS FALLS...CENTURIA...
MILLTOWN AND DRESSER.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 U.S. HIGHWAY 53 NEAR MILE MARKER 152.
 U.S. HIGHWAY 8 IN MINNESOTA NEAR MILE MARKER 22.
 U.S. HIGHWAY 61 NEAR MILE MARKER 165.

LAT...LON 4564 9215 4564 9177 4529 9196 4527 9270
      4565 9257 4565 9253 4572 9252 4572 9216
TIME...MOT...LOC 2344Z 267DEG 35KT 4570 9239 4537 9253

BORGHOFF

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 2:59 AM CDTHeat AdvisoryMPXAnoka, Blue Earth, Brown, Carver, Dakota, Hennepin and 11 more15 hr
Jun 25, 2:14 PM CDTSpecial Weather StatementMPXTodd46 min
Jun 25, 3:06 PM CDTSpecial Weather StatementMPXTodd24 min
Jun 25, 3:14 PM CDTSevere Thunderstorm WarningMPXMorrison, Todd17 min
Jun 25, 3:22 PM CDTSevere Thunderstorm WarningMPXMorrison, Todd53 min
Jun 25, 3:52 PM CDTSevere Thunderstorm WarningMPXKandiyohi, Stearns38 min
Jun 25, 4:07 PM CDTSevere Thunderstorm WarningMPXMille Lacs, Morrison23 min
Jun 25, 5:00 PM CDTSpecial Weather StatementMPXBenton, Isanti, Kanabec, Mille Lacs, Sherburne30 min
Jun 25, 5:53 PM CDTSevere Thunderstorm WarningMPXAnoka, Chisago, Isanti25 min

Nearby

Special Weather Statements in Wisconsin, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.